Erythema multiforme and Stevens-Johnson syndrome following radiotherapy

Tadamasa Yoshitake, Katsumasa Nakamura, Yoshiyuki Shioyama, Tomonari Sasaki, Saiji Ooga, Madoka Abe, Yusuke Urashima, Kazunori Urabe, Hiromi Terashima, Hiroshi Honda

Research output: Contribution to journalArticlepeer-review

15 Citations (Scopus)

Abstract

Erythema multiforme (EM) and Stevens-Johnson syndrome (SJS) are thought to be hypersensitivity syndromes with various causes, and radiotherapy might be one of the causes of these syndromes. We herein report two cases of EM/SJS following radiotherapy. The first case was a 63-year-old woman with breast cancer. At the end of postoperative radiotherapy with 60Gy, severe pruritic erythema appeared in the irradiated area and spread over the whole body. She was diagnosed with EM by a skin biopsy. The second case was a 77-year-old woman with uterine cervical cancer who underwent postoperative radiotherapy. At a dose of 30.6Gy, pruritic redness appeared in the irradiated area and the precordial region, and it became widespread rapidly with polymorphic transformation. Although without any histological confirmation, SJS was strongly suspected because of her pruritic conjunctivitis. Because both patients were given medicines during irradiation, radiotherapy may not be the only cause of EM/SJS. However, it should be noted that radiotherapy might trigger EM/SJS.

Original languageEnglish
Pages (from-to)27-30
Number of pages4
JournalRadiation Medicine - Medical Imaging and Radiation Oncology
Volume25
Issue number1
DOIs
Publication statusPublished - Jan 2007

All Science Journal Classification (ASJC) codes

  • Radiation
  • Radiology Nuclear Medicine and imaging
  • Oncology

Fingerprint Dive into the research topics of 'Erythema multiforme and Stevens-Johnson syndrome following radiotherapy'. Together they form a unique fingerprint.

Cite this